Alert archive / California / High Surf Advisories in 2006

High Surf Advisory 15, NWS Eureka, CA

December 25, 2006

NWS Eureka, CA issued this high surf advisory at Dec 25, 2006, 4:32 AM PST. It took effect at Dec 25, 2006, 4:00 PM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2006, 4:32 AM PST (12:32 UTC)
In effect from
Dec 25, 2006, 4:00 PM PST
Expired
Dec 26, 2006, 9:31 AM PST
In force
18 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS46 KEKA 251232
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
432 AM PST MON DEC 25 2006

...HIGH SURF WILL IMPACT THE NORTHWEST CALIFORNIA COAST THIS
AFTERNOON THROUGH EARLY TUESDAY MORNING...

CAZ001-260145-
/O.NEW.KEKA.SU.Y.0015.061225T2000Z-061226T1200Z/
REDWOOD COAST-
432 AM PST MON DEC 25 2006

...HIGH SURF ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 4 AM PST
TUESDAY. 

WESTERLY SWELLS OF 17 TO 20 FEET GENERATED BY A PACIFIC STORM
WILL PROPAGATE INTO THE COASTAL WATERS THIS AFTERNOON THROUGH
EARLY TUESDAY MORNING. BREAKER HEIGHTS OF 19 TO 22 FEET CAN BE
EXPECTED ALONG THE DEL NORTE AND HUMBOLDT COUNTY COASTS.

ALWAYS USE EXTREME CAUTION WHEN NEAR THE OCEAN. POWERFUL WAVES
CAN SWEEP PEOPLE AWAY INTO THE TURBULENT AND FRIGID WATERS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

EL
2 follow-up statements
000 
WHUS46 KEKA 251925
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1125 AM PST MON DEC 25 2006

...HIGH SURF WILL IMPACT THE NORTHWEST CALIFORNIA COAST THIS
AFTERNOON THROUGH EARLY TUESDAY MORNING...

CAZ001-260830-
/O.EXT.KEKA.SU.Y.0015.061226T0000Z-061226T1200Z/
REDWOOD COAST-
1125 AM PST MON DEC 25 2006

...HIGH SURF ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM PST TUESDAY...

WESTERLY SWELLS OF 17 TO 20 FEET GENERATED BY A PACIFIC STORM
WILL PROPAGATE INTO THE COASTAL WATERS THIS AFTERNOON THROUGH
EARLY TUESDAY MORNING. BREAKER HEIGHTS OF 19 TO 22 FEET CAN BE
EXPECTED ALONG THE DEL NORTE AND HUMBOLDT COUNTY COASTS.

ALWAYS USE EXTREME CAUTION WHEN NEAR THE OCEAN. POWERFUL WAVES
CAN SWEEP PEOPLE AWAY INTO THE TURBULENT AND FRIGID WATERS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$
000 
WHUS46 KEKA 261731
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
931 AM PST TUE DEC 26 2006


CAZ001-270000-
/O.CAN.KEKA.SU.Y.0015.000000T0000Z-061226T1800Z/
/O.NEW.KEKA.SU.Y.0016.061226T1800Z-061227T0000Z/
REDWOOD COAST-
931 AM PST TUE DEC 26 2006

...HIGH SURF ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS EXTENDED THE HIGH SURF
ADVISORY UNTIL 4 PM PST THIS AFTERNOON.

WESTERLY SWELLS OF 16 TO 18 FEET GENERATED BY A PACIFIC STORM
WILL CONTINUE TO PROPAGATE INTO THE COASTAL WATERS THROUGH THE
AFTERNOON. BREAKER HEIGHTS OF 18 TO 21 FEET CAN BE EXPECTED ALONG
THE SHORES OF DEL NORTE AND HUMBOLDT COUNTY.

ALWAYS USE EXTREME CAUTION WHEN NEAR THE OCEAN. POWERFUL WAVES
CAN SWEEP PEOPLE AWAY INTO THE TURBULENT AND FRIGID WATERS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

CAZ002-261845-
/O.CAN.KEKA.SU.Y.0015.000000T0000Z-061226T1800Z/
MENDOCINO COAST-
931 AM PST TUE DEC 26 2006

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HIGH
SURF ADVISORY. 

THE SWELL HAS FALLEN BELOW 18 FEET AND IS EXPECTED TO CONTINUE TO
DECREASE DURING THE DAY.


$$
KENNEDY

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Dec 24, 9:58 PM PST, 6 hours 34 minutes earlier.

Area forecast discussion, Dec 24, 9:58 PM PST, 6 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
958 PM PST SUN DEC 24 2006

.SYNOPSIS...A STRONG COLD FRONT IS APPROACHING THE NORTH COAST OF
CALIFORNIA. THIS SYSTEM WILL BRING INCREASING SOUTHERLY WINDS AND
WIDESPREAD RAIN TO THE REGION TONIGHT...CONTINUING INTO CHRISTMAS
DAY. THIS SYSTEM IS WRAPPED IN MILD AIR...THUS SNOW LEVELS WILL
REMAIN WELL ABOVE MAJOR ROADWAYS AND MOUNTAIN PASSES THROUGH THE
HOLIDAY WEEKEND. A COLDER STORM SYSTEM WILL AFFECT THE AREA LATE
TUESDAY THROUGH WEDNESDAY WITH RAIN AND MOUNTAIN SNOW.

&&

.UPDATE...FRONT IS GRADUALLY APPROACHING THE COAST WITH RAIN AT
KCEC. IT WILL BE SLOWER TO MOVE SOUTH TOWARD HUMBOLDT BAY AS DEW
POINT SPREAD AT KACV IS 13 DEGREES BUT SHOULD START AFTER MIDNIGHT.
KCEC HAS MEASURED GUSTS TO 35KT BUT SHOULD NOT REACH 39KT WIND
ADVISORY CRITERIA SO WILL STAY WITH THE SPS FOR WINDS. WITH UPPER
FLOW BECOMING PARALLEL TO SURFACE FRONT...THE EASTERLY MOVEMENT WILL
BE SLOW. OTHER PROBLEM IS S/W NEAR 35N 150W WHICH IS FORECAST TO
DEVELOP WAVE ON FRONT AND HELP WITH THE SLOWER PACE. DEPENDING ON
WHERE THE FRONT STALLS MAY HAVE PROBLEMS WITH HEAVY RAIN ON
CHRISTMAS AND WILL HAVE TO BE AWARE OF POTENTIAL FLOODING. SPENES
FROM EARLIER IN THE EVENING WAS REPORTING 0.20 TO 0.25/HR WITH
POTENTIAL FOR HIGHER RATES IN TERRAIN. KCEC JUST PICKED UP 0.17 IN
LAST HOUR. EARLIER CNRFC FORECAST HAD EEL RIVER GOING TO MONITOR
STAGE BUT MAY NEED TO LOOK AT SOME OF THE RIVERS FURTHER NORTH IF
FRONT STALLS. DEAN

.PREV DISCUSSION...A STRONG PACIFIC STORM LOCATED OVER THE QUEEN
CHARLOTTE ISLANDS WILL CONTINUES TO BRING WINTER TYPE WEATHER TO THE
NORTHERN CALIFORNIA THROUGH THE HOLIDAY WEEKEND. THE UPPER LOW AND
AN ASSOCIATED DEEP 955 MB SURFACE LOW NR 50N 145W WILL CONTINUE TO
ROAR...WHILE DRIFTING NE AND GRADUALLY FILLING BEFORE A LANDFALL
OVER THE RUGGED INTERIOR TERRAIN OF THE YUKON TERRITORY. A STRONG
COLD FRONT IS WRAPPING AROUND THE LOW AND IS CURRENTLY OUT AROUND
130W SLOWING PROGRESSING TO THE COAST (DEPICTED WELL ON SATELLITE)
WHILE THE WARM SECTOR IS PUSHING OFF TO THE NORTHEAST.

THE COLD FRONT SHOULD PROVIDE A MOISTURE LADENED PRECIPITABLE WATER
PLUME PARTIALLY OF TROPICAL ORIGIN TO THE CWA LATER TONIGHT AND
ACCORDING TO LATEST QPF LOOKS LIKE IT WILL STALL SOMEWHAT
PERPENDICULARLY TO THE COAST WITH MODERATE RAINFALL EXPECTED FOR THE
NEXT 24-36 HOURS. THIS IS ENHANCED BY A LEFT EXIT REGION OF JET
STREAK FOCUSED NEAR THE OR/WA BORDER WHILE A RIGHT ENTRANCE REGION
OF WIND STREAK APPROACHING 130W TOMORROW EVENING. THE RESULT HAS
GIVEN WAY TO MODIFIED CURRENT MAINSTEM RIVER LEVEL
PREDICTIONS...WHICH COULD POSE SMALLER STREAM AND CREEKS FLOODING.
AT THIS TIME STILL WAITING FOR UPDATED MAIN STEM RIVER FORECAST
GUIDANCE AND UPON RECEIPT MAY ISSUE A RVSEKA LATER TO REFLECT THE
UPDATE.

&&

.AVIATION...MODERATE SOUTHERLY WINDS ALONG THE NORTH COAST WILL
CONTINUE THROUGH THE NIGHT AS A COLD FRONT APPROACHES FROM THE
PACIFIC. MVFR FLIGHT CONDITIONS WILL PREVAIL OVER KCEC AND KACV FOR
MOST OF THE NIGHT WITH LOCAL IFR CONDITIONS IN HEAVY RAIN AND FOG
FROM 09Z TO 15Z. THE FRONT WILL STALL ACROSS NW CA DURING THE DAY
THOUGH THE EXACT LOCATION IS HARD TO PLACE WITH MVFR CONDITIONS AND
RAIN CONTINUING THROUGH THE DAY. FURTHER SOUTH...VFR CONDITIONS WILL
PREVAIL OVER KUKI WITH MVFR CONDITIONS AFTER MIDNIGHT. THE TIMING
OF THE RAIN IS UNCERTAIN BUT SHOULD BE BY MIDMORNING BUT COULD BE
LATER AS FRONT STALLS. DEAN

&&

.MARINE...REHOISTED GALE OVER NORTHERN INNER WATERS AS FRONT
APPROACHES. THE WINDS SHOULD DECREASE BY SUNRISE AS FRONT STALLS AND
WEAKENS. HAVE BACKED OFF ON THE SWELL FOR MONDAY AND TUESDAY AS BUOY
6 IS RUNNING 5 FEET BELOW THE ENP FORECAST AND BUOY 2 IS RUNNING
ABOUT 2 FEET BELOW FORECAST. STILL BORDERING ON 18 FEET FOR MONDAY
NIGHT WHICH IS AT HIGH SURF ADVISORY CRITERIA SO WILL NEED A CLOSER
LOOK LATER TONIGHT AND MONDAY. DEAN

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

GALE WARNING POINT SAINT GEORGE > CAPE MENDOCINO 00-60NM.
SMALL CRAFT ADVISORY HAZARDOUS CAPE MENDOCINO > PT ARENA 0-60NM.

&&

VISIT US WWW.WEATHER.GOV

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 2:45 PM PSTWind AdvisoryEKA31 hr
Dec 25, 3:05 PM PSTFlood WatchEKA13 hr

Nearby

High Surf Advisories in California, 2006Every high surf advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.